Alert archive / Colorado / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 175, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 29, 2019, 6:35 PM MDT for Kiowa County, Colorado. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2019, 6:35 PM MDT (00:35 UTC)
- Expired
- Jul 29, 2019, 7:00 PM MDT
- In force
- 25 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
County Kiowa County, CO
The radar
The Goodland radar (KGLD), 105 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 6:50 PM MDT | HAIL 1 | 11 Nne Sheridan Lake, CO | FROM WFO GLD. 2.3 INCHES OF RAIN FROM THIS STORM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 2870 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
359
WUUS55 KPUB 300035
SVRPUB
COC061-300100-
/O.NEW.KPUB.SV.W.0175.190730T0035Z-190730T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
635 PM MDT Mon Jul 29 2019
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Northeastern Kiowa County in southeastern Colorado...
* Until 700 PM MDT.
* At 634 PM MDT, a severe thunderstorm was located 12 miles north of
Sheridan Lake, or 13 miles south of Cheyenne Wells, moving south at
30 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Sheridan Lake and Towner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3836 10227 3861 10236 3862 10205 3860 10204
3843 10204
TIME...MOT...LOC 0034Z 338DEG 25KT 3864 10226
HAIL...1.50IN
WIND...70MPH
$$
Hodanish2 follow-up statements
298
WWUS55 KPUB 300047
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
647 PM MDT Mon Jul 29 2019
COC061-300100-
/O.CON.KPUB.SV.W.0175.000000T0000Z-190730T0100Z/
Kiowa CO-
647 PM MDT Mon Jul 29 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR NORTHEASTERN KIOWA COUNTY...
At 647 PM MDT, a severe thunderstorm was located 8 miles northeast of
Sheridan Lake, or 18 miles southeast of Cheyenne Wells, moving
southeast at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Towner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3861 10231 3861 10230 3862 10212 3852 10204
3843 10204 3837 10223
TIME...MOT...LOC 0047Z 336DEG 28KT 3857 10221
HAIL...1.25IN
WIND...60MPH
$$
Hodanish111
WWUS55 KPUB 300058
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
658 PM MDT Mon Jul 29 2019
COC061-300107-
/O.EXP.KPUB.SV.W.0175.000000T0000Z-190730T0100Z/
Kiowa CO-
658 PM MDT Mon Jul 29 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KIOWA COUNTY WILL
EXPIRE AT 700 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
It is possible this storm could re-intensify and once again become
severe.
LAT...LON 3861 10231 3861 10230 3862 10212 3852 10204
3843 10204 3837 10223
TIME...MOT...LOC 0057Z 338DEG 25KT 3850 10218
$$
HodanishWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:00 PM MDT, 3 hours 35 minutes earlier.
Area forecast discussion, Jul 29, 3:00 PM MDT, 3 hours 35 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 300 PM MDT Mon Jul 29 2019 .SHORT TERM...(This evening through Tuesday) Issued at 259 PM MDT Mon Jul 29 2019 ...Couple days of heat start Tuesday... Currently...An upper ridge of high pressure remains in the region, with the center located over the Four Corners. A bit more convection today as compared to the past few days, with showers and storms moving almost due east at about 15 mph. Temps have climbed to near 80F for the high valleys, and into the mid 80s to mid 90s for the plains. Tonight and Tomorrow...The upper ridge will continue to linger, edging to the east along the CO and NM state line over the next 24 hours. Storm activity is expected to linger well into the night, with showers perhaps holding on until after midnight across the eastern plains. SPC expanded the Marginal risk area to cover much of the plains this evening, and high resolution models indicate storms affecting the far eastern plains as late as 9 pm. Afterward, look for clearing skies after midnight, with another round of convection developing once again by midday Tuesday. The amount of convection expected will be very similar to today, though as the upper high moves east, the plume of moisture being drawn up into western CO becomes more available. Look for overnight low temps tonight to drop to around 50F for the high valleys, and upper 50s to lower 60s for the plains. Maximum temps tomorrow are forecast to warm into the 80s for the high valleys, and 90s to around 100F for the plains. Moore .LONG TERM...(Tuesday night through Monday) Issued at 259 PM MDT Mon Jul 29 2019 .Tuesday night and Wednesday...With modest northwest flow aloft storms will be able to move off of the mountains during the evening and kept some isolated pops through mid evening over the plains. On Wednesday...ensemble mean has center of the upper high drifting southeast to be centered near southeast Colorado. This will allow for a plume of monsoon moisture to continue to move into the Rockies. Core of the monsoon plume looks to stay to the west of Colorado. Still enough moisture with weak forcing to have a risk of some flash flooding over the eastern San Juan Mountains, and WPC has marginal for flooding on Wednesday. Warm to hot weather continues. With some westerly flow aloft, storms will be able to move off of the mountains onto the plains during the evening. .Thursday...Shortwave is forecast to move over the ridge and into the Colorado during the day. The weak shortwave could be a trigger to increase chances for storms especially over the I 25 corridor and onto the plains. A weak cold front could move into northern Colorado during the day. Will have to watch that the front could reach into El Paso and Kiowa Counties increasing chances for convection in these regions. With increasing winds aloft, wind shear may be strong enough to get some marginally severe storms, especially along and north of the surface boundary. Currently looks as if stronger shear will stay north of the CWA. Monsoon plume continues to move into Colorado with the best mid level moisture over the Continental Divide region. .Friday through Monday...Upper high moves back to the Four Corners region and meanders around the area during the weekend. Some middle and upper level monsoon moisture will remain in the upper high. In addition, the models hint at weak upslope maintaining some low level moisture on the plains. Subtle features will determine amount of diurnal convection and location of heavier rainfall. In collaboration with surrounding WFOs, trimmed back POPs over the mountains as NBM has been having a wet bias for higher PoPs. Grids still have likely PoPs each day over the mountains. --PGW-- && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 259 PM MDT Mon Jul 29 2019 In general, expect VFR conditions across most of the forecast area over the next 24 hours, including the three main TAf sites of KCOS, KPUB and KALS. Showers and thunderstorms will track east across the adjacent high valleys and plains through the afternoon and evening, reaching the far eastern plains late tonight. Therefore, VCTS mentioned for all three TAF sites through 02z-03z tonight. Any storms that move across the sites will be capable of producing erratic wind gusts up to 50 mph, brief periods of moderate rain temporarily reducing visibilities, and small hail. Moore && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MOORE LONG TERM...PGW AVIATION...MOORE
Hazardous weather outlook, Jul 29, 11:19 AM MDT, 7 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1119 AM MDT Mon Jul 29 2019 COZ058>089-093>099-301300- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1119 AM MDT Mon Jul 29 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This afternoon and Tonight Scattered thunderstorms are expected this afternoon over the mountains, high valleys and I-25 corridor. Isolated to scattered thunderstorms are then expected to spread across portions of the southeast plains through the evening. The main storm risks will be lightning, gusty outflow winds up to 50 mph, and locally heavy rain. Some of the stronger storms may produce small hail, especially over the mountains, high valleys and portions of El Paso County. There is the potential for one or two severe storms this evening over Kiowa County, with hail the size of quarters and winds around 60 mph being the main threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There will be daily chances for thunderstorms, with the highest chances being over the mountains, high valleys and Interstate 25 corridor. The main storm risks will be lightning, gusty outflow winds, locally heavy rain, and with stronger storms, small hail. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria will be possible this afternoon and evening over the mountains, high valleys and portions of El Paso County, and this evening over Kiowa County. 27/06
In the hours before
Local storm report, Jul 29, 5:22 PM MDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
522 PM MDT MON JUL 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM FUNNEL CLOUD 3 SSW SCHRIEVER AFB 38.76N 104.55W
07/29/2019 EL PASO CO TRAINED SPOTTER
FUNNEL CLOUD REPORTED BY TRAINED SPOTTER.
&&Special weather statement, Jul 29, 5:29 PM MDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Pueblo CO
529 PM MDT Mon Jul 29 2019
COZ081>083-300000-
Canon City Vicinity/Eastern Fremont County CO-
Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
529 PM MDT Mon Jul 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREMONT...SOUTHERN
TELLER AND WESTERN EL PASO COUNTIES UNTIL 600 PM MDT...
At 529 PM MDT, Doppler radar was tracking a strong thunderstorm near
Cripple Creek, or 22 miles west of Colorado Springs, moving southeast
at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Cripple Creek and Victor.
LAT...LON 3874 10487 3853 10509 3875 10533 3883 10533
3892 10523
TIME...MOT...LOC 2329Z 310DEG 13KT 3881 10524
HodanishLocal storm report, Jul 29, 5:30 PM MDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
530 PM MDT MON JUL 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HEAVY RAIN 3 W FALCON 38.93N 104.67W
07/29/2019 M1.25 INCH EL PASO CO TRAINED SPOTTER
&&Local storm report, Jul 29, 5:39 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
539 PM MDT MON JUL 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM HAIL 2 SSE BLACK FOREST 38.98N 104.69W
07/29/2019 M1.00 INCH EL PASO CO COCORAHS
&&Local storm report, Jul 29, 6:08 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
608 PM MDT MON JUL 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND GST 3 SW SCHRIEVER AFB 38.77N 104.57W
07/29/2019 E75 MPH EL PASO CO NWS EMPLOYEE
&&Special weather statement, Jul 29, 6:12 PM MDT, 23 minutes before
Special Weather Statement
National Weather Service Pueblo CO
612 PM MDT Mon Jul 29 2019
COZ081-082-300045-
Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
612 PM MDT Mon Jul 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TELLER COUNTY UNTIL
645 PM MDT...
At 612 PM MDT, Doppler radar was tracking a strong thunderstorm near
Victor, or 15 miles southwest of Colorado Springs, moving southeast
at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Cripple Creek and Victor.
LAT...LON 3866 10514 3876 10517 3880 10509 3874 10495
3866 10495
TIME...MOT...LOC 0012Z 313DEG 23KT 3873 10508
HodanishThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 6:12 PM MDT | Special Weather Statement | PUB | Teller | 33 min |
| Jul 29, 7:35 PM MDT | Special Weather Statement | PUB | Teller | 40 min |
| Jul 29, 8:35 PM MDT | Special Weather Statement | PUB | Kiowa | 40 min |
| Jul 29, 9:01 PM MDT | Special Weather Statement | PUB | Kiowa | 44 min |
| Jul 30, 1:45 PM MDT | Special Weather Statement | PUB | Costilla | 30 min |
| Jul 30, 2:32 PM MDT | Special Weather Statement | PUB | Prowers | 43 min |
| Jul 30, 3:14 PM MDT | Special Weather Statement | PUB | Costilla | 31 min |
| Jul 30, 3:46 PM MDT | Areal Flood Advisory | PUB | Costilla, Huerfano | 69 min |
| Jul 30, 5:40 PM MDT | Special Weather Statement | PUB | El Paso | 35 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.